# SDR 2008FA0000441

- Difficulty date: June 4, 2008
- Submitted: July 16, 2008
- Operation: General aviation
- Aircraft: N3WV
- Make and model: Bell 407
- Aircraft serial: 53713
- Engine: Allsn 250C47B
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Bearing
- Part number: 23009670
- Part serial: MP000604
- Condition: Failed
- Location: Compressor
- Component: Compressor
- Component part number: 250C47B
- Stage of operation: NR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED ENGINE CHIP LIGHT PRECAUTIONARY LANDING MADE TO INVESTIGATE. A CONSIDERABLE AMOUNT OF FERROUS MATERIAL WAS ON THE TOP AND BOTTOM CHIP DETECTORS.  NO PENALTY RUNS WERE PERFORMED. AIRCRAFT WAS PLACED ONTO A TRAILER AND MOVED BACK TO BASE WHERE THE ENGINE WAS REMOVED AND FORWARDED TO THE ENGINE SHOP FOR INVESTIGATION.  THE DISMANTLE AND INVESTIGATION REVEALED THE NR 2 BEARING THAT SUPPORTS THE REAR OF THE IMPELLER HAD FAILED. THE BALL BEARING KEEPER HAD FRACTURED COMPLETELY ACROSS THE SURFACE. AT LEAST ONE OF THE BALLS HAD SPALLED AND ALSO THE OUTER RACE HAD SEVERAL AREAS OF SPALLING.  THE FAILED BEARING WAS REPLACED, THE REMAINDER OF THE ENGINE OIL SYSTEM WAS FLUSHED WITH NO DISCREPANCIES NOTED.  ENGINE WAS REASSEMBLED AND RETURNED TO SERVICE. (K)
